Results 1 to 8 of 8

Thread: Feeling Hot with a PEG

  1. #1
    Forum Member Mr W's Avatar
    Join Date
    Jul 2016
    Location
    Somerset
    Posts
    19

    Feeling Hot with a PEG

    Hi
    Iíve recently had PEG fitted. I feed overnight with Nutricia Multi Fibre. I feel very hot in my bed overnight. Any one else get the same thing?
    Richard

  2. #2
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,671
    Hi Richard;

    How long ago was it fitted and could you have a infection?

    I don't think that there is any reason for a feeding tube opp to make you hot other than that or a little more anxiety.

    Love Terry

  3. #3
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,164
    Hi Richard,

    I'm on the same feed as you but don't run hot. At what rate are you getting it and do you get a good flush of water before the feed starts? (250-300mls)

    Do you take meds at bed time? And, sorry to get personal, do you feel your bowels gurgling which may cause some anxiety? Anxiety is one cause of feeling hot.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  4. #4
    Forum Member Mr W's Avatar
    Join Date
    Jul 2016
    Location
    Somerset
    Posts
    19

    Hi Terry

    Quote Originally Posted by Terry View Post
    Hi Richard;

    How long ago was it fitted nd could you have a infection?

    I don't think that there is any reason for a feeding tube opp to make you hot other than that or a little more anxiety.

    Love Terry
    About 10 days ago
    My body temperature is normal

  5. #5
    Forum Member Mr W's Avatar
    Join Date
    Jul 2016
    Location
    Somerset
    Posts
    19
    Quote Originally Posted by Ellie View Post
    Hi Richard,

    I'm on the same feed as you but don't run hot. At what rate are you getting it and do you get a good flush of water before the feed starts? (250-300mls)

    Do you take meds at bed time? And, sorry to get personal, do you feel your bowels gurgling which may cause some anxiety? Anxiety is one cause of feeling hot.

    Love Ellie.
    Hi Ellie
    1 litre takes 10 hours
    100 ml flush
    Eye drops
    No bowel gurgling.

    Richard

  6. #6
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    3,164
    You've come up to taking the full 1000mls of feed @100mls/h quite fast Richard - I doubt you started feeding on day 1.

    Continuous enteral feeding takes the body a while to get used to, so usually the pump rate is started slowly at 25mls/h, and a small amount of feed given, then gradually both the volume of feed and the rate at which it's given are increased - this gives the system time to get used to enteral (tube) feeding. Your body could still be getting used to it. As the feed has added fibre, you should ensure you take lots of water.

    Atropine can cause flushing but I suspect you took those drops before you started overnight feeding - which probably rules that out.

    Feeling hot in bed is not uncommon with ALS, but if it coincided with continuous feeding, that's the likely cause, directly or indirectly.

    If you are in any way concerned, see your GP and/or Dietitian..

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  7. #7
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,671
    Hi Richard,

    Digesting feed generates heat, and that could well be why you are feeling hotter over the night time.

    Love Terry

  8. #8
    Forum Member Mr W's Avatar
    Join Date
    Jul 2016
    Location
    Somerset
    Posts
    19
    Thanks Ellie and Terry
    Richard

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •